Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 16, 2008, 11:26 PM CST for 4 parishes in Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2008, 11:26 PM CST (05:26 UTC)
- Expired
- Feb 17, 2008, 12:15 AM CST
- In force
- 49 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 8:25 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 170527
SVRLCH
LAC003-011-079-115-170615-
/O.NEW.KLCH.SV.W.0022.080217T0526Z-080217T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 PM CST SAT FEB 16 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...PINEVILLE...HINESTON...GLENMORA...
ALEXANDRIA...
ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...REEVES...OBERLIN...OAKDALE...
MITTIE...KINDER...ELIZABETH...
EASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SUGARTOWN...RAGLEY...DRY CREEK...
EASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF PITKIN...
* UNTIL 1215 AM CST
* AT 1123 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SIMPSON TO SUGARTOWN TO
RAGLEY...AND MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MITTIE AND ELIZABETH BY 1135 PM CST...
KINDER BY 1140 PM CST...
PINEVILLE...OBERLIN...OAKDALE AND GLENMORA BY 1145 PM CST...
LECOMPTE BY 1150 PM CST...
LECOMPTE BY 1155 PM CST...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3146 9220 3106 9229 3089 9262 3048 9264
3046 9329 3134 9287
TIME...MOT...LOC 0526Z 270DEG 56KT 3141 9273 3054 9312
$$
ERICKSON1 follow-up statement
000
WWUS54 KLCH 170553
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1150 PM CST SAT FEB 16 2008
LAC003-011-079-115-170615-
/O.CON.KLCH.SV.W.0022.000000T0000Z-080217T0615Z/
RAPIDES LA-VERNON LA-ALLEN LA-BEAUREGARD LA-
1150 PM CST SAT FEB 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR EASTERN BEAUREGARD...ALLEN...EASTERN VERNON AND RAPIDES
PARISHES...
AT 1150 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BOYCE TO UNION HILL AND
ELIZABETH AND MITTIE...MOVING EAST AT 50 MPH.
ALEXNADRIA...PINEVILLE...WOODWORTH...FOREST HILL...OAKDLAE...AND
OBERLIN ARE IN THE PATH OF THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3146 9220 3106 9229 3089 9262 3048 9264
3046 9329 3134 9287
TIME...MOT...LOC 0550Z 270DEG 56KT 3140 9229 3053 9269
$$
ERICKSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 9:03 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 16, 9:03 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
903 PM CST SAT FEB 16 2008
.UPDATE...
HAVE UPDATED THE ZONES TO REFLECT TORNADO WATCH 59 JUST ISSUED FOR
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA UNTIL 3 AM.
SFC ANALYSIS INDICATES COLD FRONT NOW MOVING INTO EAST
TEXAS...LOCATED ALONG A TXK-LFK-IAH LINE. SQUALL LINE ASSOCIATED
WITH COLD FRONT CONTINUES TO MOVE EAST...JUST NOW APPROACHING THE
NW EDGE OF THE CWA. SQUALL LINE STILL EXPECTED TO ACCELERATE
EASTWARD OVER THE NEXT FEW HOURS AS IT MOVES INTO EXTREME SE TEXAS
AND SW LOUISIANA. TIMING CONTINUES TO BE CONSISTENT WITH PREVIOUS
FORECAST.
00Z LCH SOUNDING SHOWS CAP IN PLACE AROUND 7500-8000 FT...WHICH
HAS LIMITED DEVELOPMENT OF PRE-FRONTAL STORMS. HOWEVER...SE SFC
WINDS EXPECTED TO VEER TO A MORE SOUTHERLY DIRECTION AS WEAK WARM
FRONT LIFTS NORTHWARD...INCREASING INSTABILITY ACROSS THE AREA.
IN ADDITION...SNDG INDICATES HELICITY VALUES OF 526 M2/S2
MAINTAINING POTENTIAL FOR TORNADOES.
&&
.PREV DISCUSSION... /ISSUED 214 PM CST SAT FEB 16 2008/
DISCUSSION...SIGNIFICANT WEATHER EVENT POSSIBLE OVERNIGHT AS
VIGOROUS MID LEVEL LOW NOW ENTERING WEST TEXAS ADVANCES NORTHEAST
INTO WEST MISSOURI. MODELS SHOWING DEEPENING SURFACE LOW AND
ACCOMPANYING SURFACE FRONT DEVELOPING WITH MID LEVEL FEATURE.
FRONT WITH SHOWERS AND THUNDERSTORMS TO RACE ACROSS THE AREA
TONIGHT WITH A PRONOUNCED SEVERE POSSIBILITY.
SQUALL LINE TO MOVE ACROSS THE REGION OVERNIGHT REACHING THE
WESTERN PORTION OF FCST AREA NEAR 9 PM...ACROSS THE SABINE RIVER
INTO SOUTHWEST LOUISIANA SHORTLY AFTER MIDNIGHT AND EXITING THE
EASTERN PORTION OF REGION JUST BEFORE SUNRISE. ALREADY SEEING
RESPECTABLE WIND PROFILES FOR SEVERE WEATHER DEVELOPMENT PER 18Z
SPECIAL UPPER AIR SOUNDING WITH KINEMATICS ONLY TO INCREASE AS
WEST TEXAS SYSTEM CONTINUES NORTHEAST TREK. SPECIAL 18Z SOUNDING
SOMEWHAT DECEPTIVE WITH PWS DROPPING TO NEAR 0.96 INCHES AS SLUG
OF DRIER AIR ASSOCIATED WITH EAST GULF ANTICYCLONE HAS PUNCHED
INTO THE AREA. BELIEVE DRYING WILL BE OF SHORT DURATION WITH
RE-HUMIDIFICATION AS MID LEVEL DRY LAYER EXITS EAST. QUICK LOOK AT
GPS-MET DATA SHOWING PRECIPITABLE WATER ABOUT 0.40 INCHES HIGHER
OVER SOUTHEAST TEXAS. CURRENT CAP ALSO IN SOUNDING SHOULD BE SHORT
LIVED.
THUS...MAINTAINING HIGH CONFIDENCE IN DAMAGING SQUALL LINE
DEVELOPING AND MOVING WEST TO EAST ACROSS THE REGION AT AROUND 40
MPH. GFS WIND FIELD SUGGESTING AN EXTREME LOW LEVEL JET ALONG AND
AHEAD OF FEATURE AS WELL AS A WELL DEFINED DIVERGENT AXIS ALOFT
ALIGNING WITH CONVECTION. LOOPING HODOGRAPHS DEPICTING 0-1 AND 0-3
KM HELICITY VALUES RANGING FROM 300 TO OVER 500 M2/S2. ANY DISCRETE
CONVECTION THAT MANAGES TO FIRE IN PRE-SQUALL LINE ENVIRONMENT WILL
ALSO HAVE POTENTIAL FOR RAPID MESOCYCLONE TRANSFORMATION AND SEVERE.
THAT CONCLUDES THE DOOM AND GLOOM. SQUALL LINE IS EXPECTED TO EXIT
EAST OF THE REGION LATE TONIGHT WITH THE LATTER PART OF THE
WEEKEND SHAPING UP WELL. LOOKING FOR SUNNY SKIES AND TEMPS WELL
INTO THE 60S. SLIGHTLY COOL TEMPERATURES ARRIVING FOR MONDAY AS A
SECONDARY COLD FRONT PLOWS THROUGH BUT THIS ONE FREE OF ANY
PRECIP. HIGH PRESSURE BECOMES REESTABLISHED BRIEFLY BEFORE A
WARMING RETURN FLOW SETS UP WEDNESDAY WITH OUR NEXT CHANCE OF RAIN.
AVIATION...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL
ADVANCE ACROSS THE REGION TONIGHT. A STRONG PRESSURE GRADIENT AHEAD
OF THIS BOUNDARY WILL MAINTAIN GUSTY SOUTH WINDS WHILE NORTHWARD
STREAMING MOISTURE WILL KEEP LOW LEVEL CLOUDINESS AT THE VFR/MVFR
THRESHOLD THROUGH THE REMAINDER OF THE AFTERNOON...LOWERING INTO
MVFR OVERNIGHT. THE THUNDERSTORMS THAT MOVE ACROSS THE REGION
TONIGHT WILL HAVE THE POSSIBILITY OF BECOMING SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND EVEN TORNADOES.
MARINE...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS IS EXPECTED
TO ADVANCE ACROSS THE NORTHWEST GULF TONIGHT. THIS SQUALL LINE WILL
HAVE THE POTENTIAL TO PRODUCE EXTREME WINDS AS IT MOVES RAPIDLY
EAST AT 35 KNOTS. UNTIL THE FRONT ARRIVES...A STRONG SOUTHERLY
FLOW WILL CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 56 72 45 61 / 90 10 0 0
KBPT 57 71 44 62 / 90 10 0 0
KAEX 54 70 40 59 / 90 10 0 0
KLFT 57 72 44 60 / 80 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
TORNADO WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
EVANGELINE...JEFFERSON DAVIS...RAPIDES...VERMILION...AND
VERNON.
TX...TORNADO WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...AND
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM.
&&
24Hazardous weather outlook, Feb 16, 3:45 PM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 345 PM CST SAT FEB 16 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-171200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 345 PM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS TODAY AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD. THESE THUNDERSTORMS WILL THEN ORGANIZE INTO A LINE OF INTENSE THUNDERSTORMS THAT WILL MOVE QUICKLY EASTWARD INTO SOUTHEAST TEXAS THIS EVENING...THEN ACROSS CENTRAL AND SOUTHERN LOUISIANA TONIGHT. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG LIVED DAMAGING DOWN-BURST WINDS WITH A FEW TORNADOES. ALSO...HEAVY RAINS WILL ACCOMPANY THE THUNDERSTORMS WITH RAINFALL RATES AROUND 2 INCHES PER HOUR. THESE RAINFALL RATES MAY PRODUCE SOME LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN 9 PM AND MIDNIGHT FOR SOUTHEAST TEXAS...AND BETWEEN MIDNIGHT AND 6 AM FOR CENTRAL AND SOUTHERN LOUISIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL PREVAIL ON SUNDAY INTO TUESDAY. THE NEXT CHANCE OF RAIN WILL START ON WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE EXPECTED TO BE NEEDED TONIGHT. MARCOTTE
In the hours before
Local storm report, Feb 16, 10:24 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 PM CST SAT FEB 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 12 E WOODVILLE 30.77N 94.22W
02/16/2008 TYLER TX LAW ENFORCEMENT
TREES DOWN
&&
APLocal storm report, Feb 16, 11:16 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 PM CST SAT FEB 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL ROSEPINE 30.92N 93.28W
02/16/2008 E0.88 INCH VERNON LA PUBLIC
&&
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:29 PM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 36 hr |
| Feb 16, 8:29 PM CST | River Flood Warning | LCH | Rapides | 15 days |
| Feb 16, 8:29 PM CST | River Flood Warning | LCH | Vernon | 48 hr |
| Feb 16, 10:12 PM CST | Special Marine Warning | LCH | 2 hr | |
| Feb 16, 10:32 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 28 min |
| Feb 16, 11:00 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 30 min |
| Feb 16, 11:06 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 24 min |
| Feb 16, 11:30 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 60 min |
| Feb 17, 12:35 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 55 min |
| Feb 17, 1:15 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 60 min |
| Feb 17, 1:28 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 32 min |
| Feb 17, 1:40 AM CST | Special Marine Warning | LCH | 2 hr | |
| Feb 17, 10:30 AM CST | River Flood Warning | LCH | Allen | 4 days |
| Feb 17, 10:30 AM CST | River Flood Warning | LCH | Allen | 13 days |
| Feb 17, 10:30 AM CST | River Flood Warning | LCH | Allen | 6 days |
| Feb 17, 10:30 AM CST | River Flood Warning | LCH | Calcasieu | 8 days |
| Feb 17, 10:53 AM CST | River Flood Warning | LCH | Allen | 5 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.